Thunderstorm Wind, Jenkins
- When
- May 13, 7:30 PM EST
- Where
- Jenkins County, Herndon
- Measured
- 50 kt (58 mph)
- Reported by
- UTILITY COMPANY
- Coordinates
- 32.817, -82.133
Power l;ines down due to several trees and large limbs.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at May 13, 6:41 PM EST, 49 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
741 PM EDT MON MAY 13 2002
UPDATE...UPDATE FOR SEVERE THUNDERSTORM WATCH 304.
PREVIOUS DISC...
APPROACHING COLD FRONT WILL BISECT MIDLANDS AROUND 00Z THEN JUST
ALONG THE COAST BY 06Z. VERY LITTLE GOING ON AT THIS TIME...BUT
ATMOSPHERE QUITE UNSTABLE AND EXPECT CONVECTION TO KICK OFF LATE
AFTERNOON/EVENING AS FRONT APPROACHES TO PROVIDE LIFT. WILL CONTINUE
TO MENTION POSSIBILITY OF SEVERE STORMS DUE TO SLIGHT/MODERATE RISK
ACROSS FORECAST AREA. ONCE FRONT SWEEPS OFFSHORE LATE TONIGHT COOLER
DRIER AIR MOVES IN FOR THE REST OF THE SHORT-RANGE PERIOD. EXPECTING
CLEAR SKIES TUESDAY THROUGH WEDNESDAY. GUIDANCE TEMPS CLOSE AND LOOK
GOOD.
CWF...PRES GRAD WILL BEGIN TO WEAKEN AFTER FRONT MOVES THRU WATERS
OVERNIGHT. WILL CONTINUE SCA CONDITIONS OVER WATERS TONIGHT AHEAD OF
APCHG CDFNT. WINDS AND SEAS SHOULD DROP OFF RATHERLY QUICKLY TUE SO
SCA CONDITIONS NOT EXPECTED ON TUE. HIGH PRES WILL THEN BUILD OVER
THE WATERS AND REMAIN THRU FRI WITH A WEAK PRES GRAD. WINDS BECOMING
NW ON TUE AND GENERALLY N/NE TUE NIGHT THRU WED AT 15 KTS OR LESS
THROUGHOUT.
CHS 61 78 54 80 / 50 0 0 0
SAV 62 80 54 82 / 50 0 0 0
CHL 62 78 54 80 / 50 0 0 0
NBC 61 78 54 80 / 50 0 0 0
RBW 58 80 53 82 / 50 0 0 0
.CHS...
GA...SEVERE THUNDERSTORM WATCH UNTIL MIDNIGHT EDT ALL SE GA
ZONES.
SMALL CRAFT ADVISORY FOR AMZ354-374.
SC...SEVERE THUNDERSTORM WATCH UNTIL MIDNIGHT EDT ALL SRN SC
ZONES AND SC COASTAL WATERS.
SMALL CRAFT ADVISORY FOR AMZ330-350-352.
LAKE WIND ADVISORY FOR LAKE MOULTRIE TONIGHT.
WOODWORTHGAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>050-140600- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 645 PM EDT MON MAY 13 2002 ...SEVERE THUNDERSTORMS POSSIBLE THROUGH THE EARLY MORNING HOURS ACROSS SOUTHEAST GEORGIA AND SOUTH COASTAL SOUTH CAROLINA... SOME CITIES IN THE RISK AREA INCLUDE SAVANNAH...STATESBORO AND SYLVANIA IN GEORGIA AND CHARLESTON...BEAUFORT...MONCKS CORNER AND WALTERBORO IN SOUTH CAROLINA. A COLD FRONT WILL APPROACH THE REGION FROM THE NORTHWEST TONIGHT AND MOVE TO THE COAST OVERNIGHT. A SQUALL LINE HAS DEVELOPED AHEAD OF THE FRONT...AND IS EXPECTED TO MOVE ACROSS THE REGION TONIGHT FROM WEST TO EAST...CLEARING THE COAST AFTER MIDNIGHT. SOME OF THE STORMS ALONG THE SQUALL LINE MAY CONTAIN LARGE HAIL OF 3/4 OF AN INCH OR LARGER...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE GREATEST THREAT OF SEVERE WEATHER WILL OCCUR BETWEEN THE HOURS OF 9 PM AND 2 AM. SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT. SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD MONITOR THE WEATHER AND REMAIN ALERT AND BE PREPARED TO TAKE ACTION IN THE EVENT OF A WATCH OR WARNINGS. IF SEVERE WEATHER IS OBSERVED...SPOTTERS...EMERGENCY MANAGEMENT OFFICIALS OR DISPATCHERS SHOULD NOTIFY THE NEAREST NATIONAL WEATHER SERVICE OFFICE AS SOON AS POSSIBLE. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. WOODWORTH
GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>050-140600- SEVERE WEATHER OUTLOOK...CORRECTED TIME OF EXPECTED WEATHER NATIONAL WEATHER SERVICE CHARLESTON SC 645 PM EDT MON MAY 13 2002 ...SEVERE THUNDERSTORMS POSSIBLE THROUGH THE EARLY MORNING HOURS ACROSS SOUTHEAST GEORGIA AND SOUTH COASTAL SOUTH CAROLINA... SOME CITIES IN THE RISK AREA INCLUDE SAVANNAH...STATESBORO AND SYLVANIA IN GEORGIA AND CHARLESTON...BEAUFORT...MONCKS CORNER AND WALTERBORO IN SOUTH CAROLINA. A COLD FRONT WILL APPROACH THE REGION FROM THE NORTHWEST TONIGHT AND MOVE TO THE COAST OVERNIGHT. A SQUALL LINE HAS DEVELOPED AHEAD OF THE FRONT...AND IS EXPECTED TO MOVE ACROSS THE REGION TONIGHT FROM WEST TO EAST...CLEARING THE COAST AFTER MIDNIGHT. SOME OF THE STORMS ALONG THE SQUALL LINE MAY CONTAIN LARGE HAIL OF 3/4 OF AN INCH OR LARGER...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE GREATEST THREAT OF SEVERE WEATHER WILL OCCUR BETWEEN THE HOURS OF 8 PM AND 1 AM. SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT. SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD MONITOR THE WEATHER AND REMAIN ALERT AND BE PREPARED TO TAKE ACTION IN THE EVENT OF A WATCH OR WARNINGS. IF SEVERE WEATHER IS OBSERVED...SPOTTERS...EMERGENCY MANAGEMENT OFFICIALS OR DISPATCHERS SHOULD NOTIFY THE NEAREST NATIONAL WEATHER SERVICE OFFICE AS SOON AS POSSIBLE. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. WOODWORTH
The Charleston,SC radar (KCLX), 104 km away, was scanning. The volume nearest the first event began at 00:27 UTC.
1 thunderstorm wind. Local standard time, as filed.
Power l;ines down due to several trees and large limbs.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2002Every state in 2002This day in weather historyWarnings in Georgia, May 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5296317.